Alert archive / Texas / Red Flag Warnings in 2010

Red Flag Warning 13, NWS San Angelo, TX

November 28, 201024 counties in Texas

NWS San Angelo, TX issued this red flag warning at Nov 28, 2010, 1:56 PM CST for 24 counties in Texas. It took effect at Nov 29, 2010, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 28, 2010, 1:56 PM CST (19:56 UTC)
In effect from
Nov 29, 2010, 12:00 PM CST
Expired
Nov 29, 2010, 5:00 PM CST
In force
5 hr
Issued by
NWS San Angelo, TX
All 24 counties

Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.9 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2010-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2010-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3056 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

005 
WWUS84 KSJT 281956
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
156 PM CST SUN NOV 28 2010

...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE TODAY AND MONDAY
ACROSS PORTIONS OF WEST CENTRAL TEXAS...

.SOUTH WINDS WILL CONTINUE ACROSS MOST OF WEST CENTRAL TEXAS THIS
AFTERNOON. LOW RELATIVE HUMIDITIES ACROSS WESTERN SECTIONS OF WEST
CENTRAL TEXAS IN COMBINATION WITH SUSTAINED WINDS OF 20 MPH AND
HIGHER GUSTS WILL INCREASE THE RISK OF WILD FIRES IN THIS AREA. A
RED FLAG WARNING WILL BE IN EFFECT UNTIL 4 PM TODAY WEST OF A LINE
FROM OZONA...TO SAN ANGELO...TO HASKELL. STRONG WEST WINDS AND LOW
RELATIVE HUMIDITIES WILL PERSIST ON MONDAY IN THE WAKE OF A
PACIFIC COLD FRONT.

TXZ049-054-064-065-071-072-076-098-113-127-290400-
/O.UPG.KSJT.FW.A.0006.101129T1800Z-101130T0000Z/
/O.NEW.KSJT.FW.W.0013.101129T1800Z-101129T2300Z/
/O.CON.KSJT.FW.W.0012.000000T0000Z-101128T2200Z/
FISHER-NOLAN-STERLING-COKE-IRION-TOM GREEN-CROCKETT-HASKELL-JONES-
TAYLOR-
156 PM CST SUN NOV 28 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM NOON TO 5 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 5 PM CST MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. 

20 FOOT WINDS OF 20 TO 25 MPH WILL CONTINUE THIS AFTERNOON WEST
OF A LINE FROM OZONA...TO SAN ANGELO...TO HASKELL. ALSO...
RELATIVE HUMIDITIES WILL FALL INTO THE UPPER TEENS OVER THE
WESTERN COUNTIES OF WEST CENTRAL TEXAS THIS AFTERNOON. THE
COMBINATION OF THESE FACTORS WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS ACROSS WESTERN CROCKETT COUNTRY...WESTERN CONCHO
VALLEY...AND THE WESTERN BIG COUNTRY. 

ON MONDAY...VERY DRY AIR WILL MOVE INTO THE AREA FROM THE WEST IN
THE WAKE OF A PACIFIC COLD FRONT. WINDS BEHIND THIS BOUNDARY WILL
SHIFT TO THE WEST AND INCREASE TO 20 TO 25 MPH. THIS WILL RESULT
IN CRITICAL FIRE WEATHER CONDITIONS MONDAY AFTERNOON...MAINLY
ALONG AND NORTH OF A LINE FROM OZONA TO SAN SABA. WINDS WILL
DIMINISH AROUND SUNSET WITH COOLER AIR MOVING INTO THE AREA FOR
TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS ARE DISCOURAGED FROM TAKING PART IN OUTDOOR ACTIVITIES
THAT WILL PRODUCE OPEN FLAMES OR SPARKS...AND ARE URGED TO
PROPERLY DISPOSE OF LIT CIGARETTES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

TXZ066-077-099-114-128-290400-
/O.UPG.KSJT.FW.A.0006.101129T1800Z-101130T0000Z/
/O.NEW.KSJT.FW.W.0013.101129T1800Z-101129T2300Z/
RUNNELS-SCHLEICHER-THROCKMORTON-SHACKELFORD-CALLAHAN-
156 PM CST SUN NOV 28 2010

...RED FLAG WARNING IN EFFECT FROM NOON TO 5 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 5 PM CST MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

VERY DRY AIR WILL MOVE INTO THE AREA FROM THE WEST IN THE WAKE OF
A PACIFIC COLD FRONT ON MONDAY. TWENTY FOOT WINDS BEHIND THIS
BOUNDARY WILL SHIFT TO THE WEST AND INCREASE TO 20 TO 25 MPH. THIS
WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS MONDAY
AFTERNOON...MAINLY ALONG AND NORTH OF A LINE FROM OZONA TO SAN
SABA. WINDS WILL DIMINISH AROUND SUNSET WITH COOLER AIR MOVING
INTO THE AREA FOR TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS ARE DISCOURAGED FROM TAKING PART IN OUTDOOR ACTIVITIES
THAT WILL PRODUCE OPEN FLAMES OR SPARKS...AND ARE URGED TO
PROPERLY DISPOSE OF LIT CIGARETTES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

TXZ073-139-140-154-155-168-290400-
/O.NEW.KSJT.FW.W.0013.101129T1800Z-101129T2300Z/
CONCHO-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-
156 PM CST SUN NOV 28 2010

...RED FLAG WARNING IN EFFECT FROM NOON TO 5 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 5 PM CST MONDAY. 

VERY DRY AIR WILL MOVE INTO THE AREA FROM THE WEST IN THE WAKE OF
A PACIFIC COLD FRONT ON MONDAY. TWENTY FOOT WINDS BEHIND THIS
BOUNDARY WILL SHIFT TO THE WEST AND INCREASE TO 20 TO 25 MPH. THIS
WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS MONDAY
AFTERNOON...MAINLY ALONG AND NORTH OF A LINE FROM OZONA TO SAN
SABA. WINDS WILL DIMINISH AROUND SUNSET WITH COOLER AIR MOVING
INTO THE AREA FOR TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS ARE DISCOURAGED FROM TAKING PART IN OUTDOOR ACTIVITIES
THAT WILL PRODUCE OPEN FLAMES OR SPARKS...AND ARE URGED TO
PROPERLY DISPOSE OF LIT CIGARETTES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
4 follow-up statements
378 
WWUS84 KSJT 282144
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
344 PM CST SUN NOV 28 2010

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ON MONDAY ACROSS
PORTIONS OF WEST CENTRAL TEXAS...

.STRONG WEST WINDS AND DRY AIR WILL SPREAD ACROSS MOST OF WEST
CENTRAL TEXAS ON MONDAY IN THE WAKE OF A PACIFIC COLD FRONT. THE
COMBINATION OF THESE FACTORS ALONG WITH DRY FUELS WILL RESULT IN
CRITICAL FIRE WEATHER CONDITIONS DURING THE AFTERNOON HOURS.

TXZ049-054-064-065-071-072-076-098-113-127-290545-
/O.CAN.KSJT.FW.W.0012.000000T0000Z-101128T2200Z/
/O.CON.KSJT.FW.W.0013.101129T1800Z-101129T2300Z/
FISHER-NOLAN-STERLING-COKE-IRION-TOM GREEN-CROCKETT-HASKELL-JONES-
TAYLOR-
344 PM CST SUN NOV 28 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 5 PM CST
MONDAY... 
...RED FLAG WARNING FOR THIS AFTERNOON IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE RED
FLAG WARNING THAT WAS IN EFFECT FOR THIS AFTERNOON. A RED FLAG
WARNING REMAINS IN EFFECT FROM NOON TO 5 PM CST MONDAY.

VERY DRY AIR WILL MOVE INTO THE AREA FROM THE WEST IN THE WAKE OF
A PACIFIC COLD FRONT EARLY MONDAY. WINDS BEHIND THIS BOUNDARY WILL
SHIFT TO THE WEST AND INCREASE TO 20 TO 25 MPH WITH GUSTS
EXCEEDING 35 MPH AT TIMES. THESE FACTORS...COMBINED WITH VERY DRY
FUELS...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS MONDAY
AFTERNOON...MAINLY ALONG AND NORTH OF A LINE FROM OZONA TO SAN
SABA. WINDS WILL DIMINISH AROUND SUNSET WITH COOLER AIR MOVING
INTO THE AREA FOR TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS ARE DISCOURAGED FROM TAKING PART IN OUTDOOR ACTIVITIES
THAT WILL PRODUCE OPEN FLAMES OR SPARKS...AND ARE URGED TO
PROPERLY DISPOSE OF LIT CIGARETTES.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER
 OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...
LOW RELATIVE
 HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

&&

$$

TXZ066-073-077-099-114-128-139-140-154-155-168-290545-
/O.CON.KSJT.FW.W.0013.101129T1800Z-101129T2300Z/
RUNNELS-CONCHO-SCHLEICHER-THROCKMORTON-SHACKELFORD-CALLAHAN-
COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-
344 PM CST SUN NOV 28 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 5 PM CST
MONDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 5 PM CST
MONDAY FOR MOST OF WEST CENTRAL TEXAS.

VERY DRY AIR WILL MOVE INTO THE AREA FROM THE WEST IN THE WAKE OF
A PACIFIC COLD FRONT EARLY MONDAY. WINDS BEHIND THIS BOUNDARY WILL
SHIFT TO THE WEST AND INCREASE TO 20 TO 25 MPH WITH GUSTS
EXCEEDING 35 MPH AT TIMES. THESE FACTORS...COMBINED WITH VERY DRY
FUELS...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS MONDAY
AFTERNOON...MAINLY ALONG AND NORTH OF A LINE FROM OZONA TO SAN
SABA. WINDS WILL DIMINISH AROUND SUNSET WITH COOLER AIR MOVING
INTO THE AREA FOR TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS ARE DISCOURAGED FROM TAKING PART IN OUTDOOR ACTIVITIES
THAT WILL PRODUCE OPEN FLAMES OR SPARKS...AND ARE URGED TO
PROPERLY DISPOSE OF LIT CIGARETTES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

JOHNSON
660 
WWUS84 KSJT 282230
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
430 PM CST SUN NOV 28 2010

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ON MONDAY ACROSS
PORTIONS OF WEST CENTRAL TEXAS...

.STRONG WEST WINDS AND DRY AIR WILL SPREAD ACROSS MOST OF WEST
CENTRAL TEXAS ON MONDAY IN THE WAKE OF A PACIFIC COLD FRONT. THE
COMBINATION OF THESE FACTORS ALONG WITH DRY FUELS WILL RESULT IN
CRITICAL FIRE WEATHER CONDITIONS DURING THE AFTERNOON HOURS.

TXZ049-054-064>066-071>073-076-077-098-099-113-114-127-128-139-
140-154-155-168-290630-
/O.CON.KSJT.FW.W.0013.101129T1800Z-101129T2300Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-
CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-
430 PM CST SUN NOV 28 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 5 PM CST
MONDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 5 PM CST
MONDAY. 

VERY DRY AIR WILL MOVE INTO THE AREA FROM THE WEST IN THE WAKE OF
A PACIFIC COLD FRONT EARLY MONDAY. WINDS BEHIND THIS BOUNDARY
WILL SHIFT TO THE WEST AND INCREASE TO 20 TO 25 MPH WITH GUSTS
EXCEEDING 35 MPH AT TIMES. THESE FACTORS...COMBINED WITH VERY DRY
FUELS...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS MONDAY
AFTERNOON...MAINLY ALONG AND NORTH OF A LINE FROM OZONA TO SAN
SABA. WINDS WILL DIMINISH AROUND SUNSET WITH COOLER AIR MOVING
INTO THE AREA FOR TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS ARE DISCOURAGED FROM TAKING PART IN OUTDOOR ACTIVITIES
THAT WILL PRODUCE OPEN FLAMES OR SPARKS...AND ARE URGED TO
PROPERLY DISPOSE OF LIT CIGARETTES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

&&

$$

HUBER
524 
WWUS84 KSJT 282304
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
504 PM CST SUN NOV 28 2010

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ON MONDAY ACROSS
PORTIONS OF WEST CENTRAL TEXAS...

.STRONG WEST WINDS AND DRY AIR WILL SPREAD ACROSS MOST OF WEST
CENTRAL TEXAS ON MONDAY IN THE WAKE OF A PACIFIC COLD FRONT. THE
COMBINATION OF THESE FACTORS ALONG WITH DRY FUELS WILL RESULT IN
CRITICAL FIRE WEATHER CONDITIONS DURING THE AFTERNOON HOURS.

TXZ049-054-064>066-071>073-076-077-098-099-113-114-127-128-139-
140-154-155-168-291200-
/O.CON.KSJT.FW.W.0013.101129T1800Z-101129T2300Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-
CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-
504 PM CST SUN NOV 28 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 5 PM CST
MONDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 5 PM CST
MONDAY. 

VERY DRY AIR WILL MOVE INTO THE AREA FROM THE WEST IN THE WAKE OF
A PACIFIC COLD FRONT EARLY MONDAY. WINDS BEHIND THIS BOUNDARY
WILL SHIFT TO THE WEST AND INCREASE TO 20 TO 25 MPH WITH GUSTS
EXCEEDING 35 MPH AT TIMES. THESE FACTORS...COMBINED WITH VERY DRY
FUELS...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS MONDAY
AFTERNOON...MAINLY ALONG AND NORTH OF A LINE FROM OZONA TO SAN
SABA. WINDS WILL DIMINISH AROUND SUNSET WITH COOLER AIR MOVING
INTO THE AREA FOR TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS ARE DISCOURAGED FROM TAKING PART IN OUTDOOR ACTIVITIES
THAT WILL PRODUCE OPEN FLAMES OR SPARKS...AND ARE URGED TO
PROPERLY DISPOSE OF LIT CIGARETTES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

&&

$$


HUBER
586 
WWUS84 KSJT 291050
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
450 AM CST MON NOV 29 2010

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY ACROSS
WEST CENTRAL TEXAS...

.STRONG WEST WINDS AND DRY AIR WILL SPREAD ACROSS MOST OF WEST
CENTRAL TEXAS ON MONDAY IN THE WAKE OF A PACIFIC COLD FRONT. THE
COMBINATION OF THESE FACTORS ALONG WITH DRY FUELS WILL RESULT IN
CRITICAL FIRE WEATHER CONDITIONS DURING THE AFTERNOON HOURS.

TXZ078-169-170-292300-
/O.EXA.KSJT.FW.W.0013.101129T1800Z-101129T2300Z/
SUTTON-KIMBLE-MASON-
450 AM CST MON NOV 29 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON. 

VERY DRY AIR WILL MOVE INTO THE AREA LATE THIS MORNING FROM THE
WEST IN THE WAKE OF A PACIFIC COLD FRONT. WINDS BEHIND THIS
BOUNDARY WILL SHIFT TO THE WEST AND INCREASE TO 20 TO 25 MPH WITH
GUSTS EXCEEDING 35 MPH AT TIMES. THESE FACTORS...COMBINED WITH
VERY DRY FUELS...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS
THIS AFTERNOON. WINDS WILL DIMINISH AROUND SUNSET WITH COOLER AIR
MOVING INTO THE AREA FOR TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. PROPERLY DISPOSE OF LIT CIGARETTES. ACCIDENTAL IGNITIONS
WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-
DRIVEN WILDFIRES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

&&

$$

TXZ049-054-064>066-071>073-076-077-098-099-113-114-127-128-139-
140-154-155-168-292300-
/O.CON.KSJT.FW.W.0013.101129T1800Z-101129T2300Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-
CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-
450 AM CST MON NOV 29 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 PM CST
THIS AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 PM CST
THIS AFTERNOON. 

VERY DRY AIR WILL MOVE INTO THE AREA THIS MORNING FROM THE WEST
IN THE WAKE OF A PACIFIC COLD FRONT. WINDS BEHIND THIS BOUNDARY
WILL SHIFT TO THE WEST AND INCREASE TO 20 TO 25 MPH WITH GUSTS
EXCEEDING 35 MPH AT TIMES. THESE FACTORS...COMBINED WITH VERY DRY
FUELS...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS TODAY. WINDS
WILL DIMINISH AROUND SUNSET WITH COOLER AIR MOVING INTO THE AREA
FOR TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. PROPERLY DISPOSE OF LIT CIGARETTES. ACCIDENTAL IGNITIONS
WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-
DRIVEN WILDFIRES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Nov 28, 11:10 AM CST, 2 hours 46 minutes earlier.

Area forecast discussion, Nov 28, 11:10 AM CST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1110 AM CST SUN NOV 28 2010

.AVIATION...
/18Z UPDATE/

AS AN UPPER LEVEL SYSTEM WITH AN ASSOCIATED PACIFIC FRONT
APPROACHES THE AREA FROM THE WEST THIS AFTERNOON...THERE WILL BE
AN INCREASE IN HIGH CLOUDS OVER THE TAF SITES AND A CONTINUATION
OF STRONG SOUTHERLY SURFACE WINDS INTO THE EVENING HOURS. PRIOR
TO THE ARRIVAL OF THE FRONTAL BOUNDARY MONDAY MORNING...INCOMING
MOISTURE FROM THE SOUTH WILL LOWER CEILINGS TO MVFR OVER THE
SOUTHERN TAF SITES INCLUDING SJT AFTER MIDNIGHT. BY EARLY MORNING
SURFACE WINDS WILL BEGIN TO VEER TOWARD THE WEST AS THE PACIFIC
FRONT MOVES THROUGH THE AREA. THE PACIFIC FRONT SHOULD BE THROUGH
THE AREA BY MID-MORNING WITH WESTERLY SURFACE WINDS INCREASING TO
20 TO 25 KNOTS. SKIES WILL QUICKLY CLEAR IN THE WAKE OF THE
FRONTAL BOUNDARY.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 44  61  30  52  29 /   0   0   0   0   0
SAN ANGELO 	 42  63  30  56  28 /   0   0   0   0   0
JUNCTION 	 51  65  31  58  25 /  10  10   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TO 5 PM CST MONDAY FOR THE FOLLOWING
ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...CROCKETT...
FISHER...HASKELL...IRION...JONES...MCCULLOCH...MENARD...NOLAN...
RUNNELS...SAN SABA...SCHLEICHER...SHACKELFORD...STERLING...
TAYLOR...THROCKMORTON...TOM GREEN.

LAKE WIND ADVISORY UNTIL 5 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: BROWN...COKE...COLEMAN...CONCHO...HASKELL...
JONES...MCCULLOCH...NOLAN...RUNNELS...TAYLOR...TOM GREEN.

LAKE WIND ADVISORY FROM NOON TO 5 PM CST MONDAY FOR THE
FOLLOWING ZONES: BROWN...COKE...COLEMAN...CONCHO...HASKELL...
JONES...MCCULLOCH...NOLAN...RUNNELS...TAYLOR...TOM GREEN.

RED FLAG WARNING UNTIL 4 PM CST THIS AFTERNOON FOR THE FOLLOWING
ZONES: COKE...CROCKETT...FISHER...HASKELL...IRION...JONES...
NOLAN...STERLING...TAYLOR...TOM GREEN.

&&

99/99/15
Hazardous weather outlook, Nov 28, 4:38 AM CST, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
438 AM CST SUN NOV 28 2010

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-291045-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
438 AM CST SUN NOV 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

A FIRE WEATHER WARNING IS IN EFFECT THIS AFTERNOON ACROSS
PORTIONS OF WEST CENTRAL TEXAS WEST OF A LINE FROM OZONA TO SAN
ANGELO TO HASKELL WHERE DRY AND WINDY CONDITIONS WILL CREATE
FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH. A LAKE WIND ADVISORY
IS ALSO IN EFFECT ON THE LAKES OF WEST CENTRAL TEXAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FIRE WEATHER WATCH IS IN EFFECT MONDAY AFTERNOON FOR AREAS WEST
OF LINE FROM OZONA TO BALLINGER TO CROSS PLAINS. VERY DRY AIR
WILL MOVE INTO THE AREA FROM THE WEST IN THE WAKE OF A PACIFIC
COLD FRONT ON MONDAY. TWENTY FOOT WINDS BEHIND THIS BOUNDARY WILL
SHIFT TO THE WEST AND INCREASE TO 20 TO 25 MPH. THIS MAY RESULT
IN CRITICAL FIRE WEATHER CONDITIONS MONDAY AFTERNOON. WINDS WILL
DIMINISH AROUND SUNSET WITH COOLER AIR MOVING INTO THE AREA FOR
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

15

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 3:56 AM CSTLake Wind AdvisorySJTBrown, Coke, Coleman, Concho, Haskell, Jones and 5 more12 hr
Nov 28, 4:04 PM CSTLake Wind AdvisorySJTBrown, Coke, Coleman, Concho, Haskell, Jones and 5 more25 hr

Nearby

Red Flag Warnings in Texas, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.